A new partial finite element model for statics of sandwich plates

Kant, Tarun ; Pendhari, Sandeep S. ; Desai, Yogesh M. (2007) A new partial finite element model for statics of sandwich plates Journal of Sandwich Structures and Materials, 9 (5). pp. 487-520. ISSN 1099-6362

PDF - Publisher Version

Official URL: http://jsm.sagepub.com/content/9/5/487

Related URL: http://dx.doi.org/10.1177/1099636207073465


A new partial discretization formulation with four-noded bi-linear finite elements (FEs) has been developed in this study for flexural analysis of sandwich plates. Partial discretization results in solution of a two-point boundary value problem (BVP) governed by a system of coupled first-order ordinary differential equations (ODEs). Mixed degrees of freedom, displacements (u, v,w), and transverse stresses (τxz, τyz, σz) are the dependent variables and thus continuity of transverse stresses and displacements are implicitly enforced in the present formulation. Numerical investigations on symmetric and unsymmetric sandwich plates are performed and presented, involving both validation and solution of new problems.

Item Type:Article
Source:Copyright of this article belongs to Sage Publications.
Keywords:Sandwich; Partial Finite Element; Boundary Value Problem; Numerical Integration Algorithm
ID Code:15728
Deposited On:13 Nov 2010 12:39
Last Modified:17 May 2016 00:35

Repository Staff Only: item control page